Allergic Reaction to Spironolacatone – READ THIS if you are thinking of taking it!

WARNING ABOUT SPIRONOLACTONE
I don’t take Spironolactone any more – I had a severe allergic reaction to it earlier this week. I had only taken 25 mg of Spironolactone the night before, then another 25 mg the following morning, and I found I got a really bad rash, that looked like hives, all over my legs and back. I also got a headache, felt giddy and queasy. I felt so bad that I phoned the emergency G.P., who told me to come down immediately. He confirmed I had a severe allergic reaction to Spironolactone, and said I needed a blood test as soon as possible.

My wife took me straight to A & E at our local hospital, where I had a blood test. The results were that my potassium levels were low, but I wasn’t about to drop dead, fortunately! I was advised to have another blood/liver test in the next few days.

Is very worrying to think that the Trangender Care website (http://www.transgendercare.com/medical/resources/tmf_program/tmf_program_regimens.asp) says you can take up to 200 mg of it per day!

2 responses to “Allergic Reaction to Spironolacatone – READ THIS if you are thinking of taking it!”

  1. […] BUT BEWARE! I don’t actually take this myself, because I had a severe allergic reaction to […]

  2. Yes I always recommend to start with 25 a day first to see the response. Then 50 a day, until 100. If no problems occur after 3 months one may up the dose to max 200. At 600 mg the heart can go into arrest.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

%d bloggers like this: